Alert archive / New Jersey / Special Marine Warnings in 2003
Special Marine Warning 80, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Oct 27, 2003, 4:14 PM EST. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2003, 4:14 PM EST (21:14 UTC)
- Expired
- Oct 27, 2003, 5:45 PM EST
- In force
- 91 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Oct 27, 3:20 PM EST, 54 minutes earlier.
Area forecast discussion, Oct 27, 3:20 PM EST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
320 PM EST MON OCT 27 2003
WITH ONGING WX...WL BE BRIEF.
KEEPING WATCH UP WHERE IT WAS INTO THIS EVE...AS WELL AS CATEGORICAL
POPS ALL ZONES. ENDING RAIN BY MIDN FM THE W. MENTIONING TSTM FM PHL
S AND E...WITH PSBLY DAMAGING WNDS.
WITH NXT SYS TUE EVE...PROGS LOOKING MORE VIGOROUS...WITH WAVE
MOVING NE ALG THE CST FM TDAS FNT. GOING LKLY POPS TUE NGT...MNLY
AFT MIDN...AND HI CHC WED MRNG. THEN WL KEEP THINGS DRY TIL MON...
ALTHOUGH NOT COMPLETELY CONFIDENT WITH LOW LVL FLOW COMING IN OFF
THE OCEAN.
MARINE FCSTR KEEPING SML CRAFT UP CST AND LWR DE BAY.
ZONES SHOULD FLY ABT 330 PM.
.PHI...FLOOD WATCH INTO THIS EVE DE1, ALL PA ZONES, NJ1,7,15
SML CRAFT ADVY CST AND LWR BAY.
KRAUSIn the hours before
Special weather statement, Oct 27, 12:57 PM EST, 3 hours 17 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-280000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1257 PM EST MON OCT 27 2003 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED SOUTHEASTERN PENNSYLVANIA...MUCH OF NEW JERSEY EXCEPT THE NORTHWESTERN PORTION...ALL OF DELAWARE...AND ALL OF THE MARYLAND EASTERN SHORE IN AN AREA OF A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. DAMAGING WINDS ARE THE MAJOR THREAT. THE COMBINATION OF STRONG WINDS ALOFT...RELATIVELY WARM AND MOIST AIR NEAR THE SURFACE...AND AN ACTIVE FRONTAL SYSTEM COULD COMBINE TO GENERATE SOME SEVERE THUNDERSTORMS THIS AFTERNOON IN THE SLIGHT RISK AREA. REMEMBER THAT A SEVERE THUNDERSTORM CAN ON RARE OCCASION SPAWN A TORNADO. FOR THE SOUTHERN POCONOS...THE LEHIGH VALLEY AND BERKS COUNTY...AS WELL AS NORTHWESTERN NEW JERSEY...THUNDERSTORMS WITH STRONG GUSTY WINDS ARE POSSIBLE BUT THE THREAT OF SEVERE WEATHER IS LOWER. A FLOOD WATCH IS ALSO IN EFFECT TODAY FOR EASTERN PENNSYLVANIA... PARTS OF NORTHWESTERN AND WESTERN NEW JERSEY...NORTHERN DELAWARE... AND EXTREME NORTHEASTERN MARYLAND.
Local storm report, Oct 27, 3:48 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
448 PM EDT MON OCT 27 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM DELAWARE NJ TORNADO
10/27/03 HUNTERDON POSSIBLE TORNADO.
0320 PM BENSALEM PA WIND DAMAGE
10/27/03 BUCKS LARGE TREES SNAPPED OFF.
ESTIMATED 80+ MPH WIND.
0340 PM EWING NJ WIND DAMAGE
10/27/03 MERCER BRANCHES DOWN.
0345 PM HAINESPORT NJ WIND DAMAGE
10/27/03 BURLINGTON TREES BLOWN DOWN. 1
PERSON INJURED IN
VEHICLE.
0345 PM MOUNT HOLLY NJ FUNNEL CLOUD
10/27/03 BURLINGTON FUNNEL CLOUD SIGHTED.
TREE LIMBS DOWN AND
DEBRIS AT ROUTE 38 AND
ROUTE 541.
0355 PM NEW BRUNSWICK NJ FUNNEL CLOUD
10/27/03 MIDDLESEX FUNNEL CLOUDS SIGHTED.
0352 PM LUMBERTON NJ 50 MPH TSTM GUST
10/27/03 BURLINGTON MEASURED PEAK GUST TO 54
MPH.
0355 PM HAMILTON SQUARE NJ WIND DAMAGE
10/27/03 MERCER TREES BLOWN DOWN. SOME
ROADS REPORTED CLOSED.
0400 PM NEW BRUNSWICK NJ FUNNEL CLOUD
10/27/03 MIDDLESEX FUNNEL CLOUD SIGHTED
TOWARD HIGHLAND PARK.
0415 PM LAWRENCEVILLE NJ WIND DAMAGE
10/27/03 MERCER ABOUT A DOZEN TREES
DOWNED.The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 2:49 PM EST | Special Marine Warning | PHI | 116 min | |
| Oct 27, 3:23 PM EST | Tornado Warning | PHI | Hunterdon, Somerset | 52 min |
| Oct 27, 3:29 PM EST | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Cumberland, Gloucester, Mercer and 4 more | 61 min |
| Oct 27, 3:35 PM EST | Severe Thunderstorm Warning | PHI | Morris | 40 min |
| Oct 27, 3:46 PM EST | Tornado Warning | PHI | Mercer, Middlesex | 44 min |
| Oct 27, 4:02 PM EST | Tornado Warning | PHI | Monmouth, Ocean | 58 min |
| Oct 27, 4:25 PM EST | Severe Thunderstorm Warning | PHI | Monmouth, Ocean | 50 min |
| Oct 27, 2:43 PM EST | Severe Thunderstorm Warning | PHI | Caroline, Talbot | 62 min |
Nearby
Special Marine Warnings in New Jersey, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.